Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 75, NWS Albany, NY

May 21, 2011Rensselaer County, Saratoga County, Washington County, New York

NWS Albany, NY issued this river flood warning at May 21, 2011, 8:47 AM EDT for Rensselaer County, Saratoga County, Washington County, New York. It took effect at May 21, 2011, 5:36 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 21, 2011, 8:47 AM EDT (12:47 UTC)
In effect from
May 21, 2011, 5:36 PM EDT
Expired
May 21, 2011, 8:28 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY

The radar

The Albany radar (KENX), 63 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WGUS41 KALY 211247
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
847 AM EDT SAT MAY 21 2011

NYC083-091-115-220047-
/O.NEW.KALY.FL.W.0075.110521T2136Z-000000T0000Z/
/SYLN6.1.ER.110521T2136Z.110523T0000Z.000000T0000Z.NO/
847 AM EDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HUDSON RIVER AT SCHUYLERVILLE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT  7 AM SATURDAY THE STAGE WAS...89.8 FEET. 
* FLOOD STAGE IS 90.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY  5 PM
  SATURDAY AND CONTINUE TO RISE TO NEAR 90.1 FEET BY  8 PM SUNDAY.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR 
  WRIGHTS LOOP AND FERRY LANE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SAT   SUN   SUN   SUN   SUN

HUDSON RIVER
  SCHUYLERVILL  90.0   89.8 SAT 07 AM  90.0        90.1            

$$
1 follow-up statement
424 
WGUS81 KALY 220028
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
828 PM EDT SAT MAY 21 2011

NYC083-091-115-220058-
/O.CAN.KALY.FL.W.0075.000000T0000Z-110522T0028Z/
/SYLN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM EDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HUDSON RIVER AT SCHUYLERVILLE.
* AT 12 PM SATURDAY THE STAGE WAS 89.8 FEET.
* FLOOD STAGE IS 90.0 FEET. 
* THE RIVER LEVEL IS EXPECTED TO REMAIN BELOW FLOOD STAGE. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SUN   SUN   SUN   SUN   MON

HUDSON RIVER
  SCHUYLERVILL  90.0   89.8 SAT 12 PM                              

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 21, 7:23 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 21, 7:23 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
723 AM EDT SAT MAY 21 2011

.SYNOPSIS...
A VERTICALLY STACKED LOW PRESSURE CENTER SOUTH LONG ISLAND WILL
CONTINUE TO DRIFT EASTWARD AND BE WELL SOUTH OF CAPE COD LATER TODAY
AND...AND WELL OUT TO SEA BY SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 630 AM...RADAR NOW SHOWING ISOLATED SHOWERS MOVING BACK INTO
OUR NORTHERN ZONES...ASSOCIATED WITH AN INCREASINGLY ROBUST
DEFORMATION ZONE...STILL ASSOCIATED WITH THE DEPARTING LOW PRESSURE
AREA. HRRR AND NAM HINTED AT THIS. AT FIRST WE SKEPTICAL BUT
OBVIOUSLY THE REAL DATA INDICATED THAT BOTH HAD SOME SORT OF HANDLE
ON THIS.

THE FOG HAS PRETTY MUCH DISSIPATED DUE TO AN INCREASE IN HIGH
CLOUDS...AND ENOUGH MIXING TO DISSIPATE (NOT COMPLETELY) THE FOG.
ENOUGH SO THAT WE TOOK IT OUT OF THE GRIDS.

HAVE RE-INTRODUCED ISOLATED/SCATTERED SHOWERS FOR THE MORNING. THESE
SHOULD BE PRETTY LIGHT AND NOT INCLUDE THUNDER. THE QUESTION IS WILL
WE ACTUALLY STAY CLOUDY AND WILL THESE SHOWERS KEEP THE ATMOSPHERE
FROM GETTING UNSTABLE? IF THIS WERE THE CASE...OUR HIGH TEMPS WOULD
HAVE TO BE LOWERED A BIT. NOT READY TO MAKE ANY CHANGES ON HIGH
TEMPS...THE 06Z MAV GUIDANCE STILL INDICATES HIGH TEMPS IN THE MID
70S. SATELLITE PIX SHOW A THIN CLOUD COVER THAT IN THEORY SHOULD
BURN OFF PRETTY EASILY (ONLY TO HAVE MORE CLOUDS FORM).

**********PREVIOUS NEAR TERM DISCUSSION************
AS OF 430 AM...FINALLY RADARS CLEAR OF ECHOES. THE BIG WEATHER
PROBLEM IS THE NEAR TERM IS THE FOG...VERY DENSE IN SPOTS. ONLY
THING PREVENTING IT FROM BECOME WIDESPREAD IS A LITTLE WIND JUST
ABOVE THE GROUND...AND OCCASIONALLY A FEW "PUFFS" OF WIND MAKE IT TO
THE GROUND.

NO PLANS ON ISSUING A DENSE FOG ADVISORY YET AS THE COVERAGE DOES
NOT APPEARS WIDESPREAD ENOUGH. WILL CONTINUE TO MONITOR. WILL
CERTAINLY CARRY FOG IN THE GRIDS THROUGH ABOUT 800 AM.

OTHERWISE DO NOT EXPECT ANY SHOWER ACTIVITY THROUGH EARLY MORNING.
TEMPERATURES WILL PROBABLY ONLY DROP A DEGREE OR TWO OR MORE (IF
THAT)...GENERALLY BOTTOMING OUT 45-50 AREAS OUTSIDE OF THE HUDSON
VALLEY...50-55 IN THE HUDSON VALLEY.

EXPECT THE FOG TO BURN OFF SHORTLY AFTER 800 AM AS THE BREEZE PICKS
UP AND OF COURSE THE SUN RISES SO EARLY NOW. COULD ACTUALLY ENJOY A
BRIEF PERIOD OF MOSTLY SUNNY CONDITIONS. HOWEVER...WE DO EXPECT
CLOUDS TO REFORM COURTESY OF A STILL CHILLY CORE ALOFT AND CYCLONIC
INFLUENCE FROM THE STORM THAT HAS IMPACTED OUR WEATHER FOR OVER A
WEEK!

H20 LOOPS FINALLY SHOWING THE UPPER AIR LOW BEGINNING TO PULL OFF
FROM THE NEW JERSEY COAST. NEVERTHELESS...BILLOWING CLOUDS AND
SCATTERED SHOWERS SHOULD FORM BY AFTERNOON. WE SEE NO REASON WHY
SOME OF THE CLOUDS DON/T REACH TALL ENOUGH TO PRODUCE THUNDER. SO
INCLUDE CHANCE OF THUNDERSTORMS AS WELL.

THE WIND FIELD REMAINS WEAK AND THE ATMOSPHERE GENERALLY NOT AS
UNSTABLE AS YESTERDAY. THEREFORE WE DO NOT EXPECT AS ROBUST
THUNDERSTORMS AS YESTERDAY. PWAT VALUES REMAIN AT OR A BIT ABOVE AN
INCH. ALSO...THE GROUND IS SO MOIST AND ADD LOTS OF LOW LEVEL
MOISTURE TO THE COLUMN. THEREFORE...ANY THUNDERSTORM COULD ONCE
AGAIN CONTAIN HEAVY RAINS...BUT NOT AS MUCH SO AS FRIDAY. NO PLANS
TO MENTION ANYTHING OTHER THAN HEAVY RAIN WITH THE STORMS IN THE HWO
TODAY.

WITH H850 TEMPERATURES AROUND 10-11C...TEMPERATURES SHOULD WARM WELL
INTO THE 70S MOST PLACES TODAY...EXCEPT UPPER 60S ACROSS THE HIGHEST
TERRAIN. WENT WITH A MET/MAV BLEND TODAY...SLIGHTLY FAVORING THE
WARMER MAV NOS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
ANY CONVECTION WILL BE MAINLY THERMALLY DRIVEN AND WILL DIMINISH
QUICKLY AFTER DARK. THE SKY WILL BE PARTLY CLOUDY WITH DRY WEATHER
THEREAFTER. LOW PRESSURE WILL BE WELL TO OUR EAST BY THIS POINT.
HIGH PRESSURE FROM THE CANADIAN MARITIMES WILL NOSE SOUTHWEST INTO
OUR REGION. SOME FOG MIGHT FORM ONCE MORE ALTHOUGH AN INCREASING
SOUTH TO SOUTHEAST SURFACE WIND MIGHT PREVENT IT. FOR NOW...NOT
ENOUGH CONFIDENCE TO PLACE IN THE GRIDS/FORECAST JUST YET BUT IF THE
WIND WERE TO DECOUPLE...IT COULD EASILY AND QUICKLY FORM. THE
OVERNIGHT LOWS ARE PROJECTED TO BOTTOM OUT GENERALLY IN THE
50S...EXCEPT 45-50 ACROSS THE HIGHER TERRAIN.

SUNDAY MIGHT JUST BE THE DRIEST DAY OF THE NEXT SEVEN. HIGH PRESSURE
WILL WEDGE IN FROM THE NORTHEAST WHILE RIDGING ENSUES ALOFT. BOTH
FACTORS SHOULD MITIGATE ANY SHOWER/THUNDERSTORM FORMATION.
HOWEVER...THE GROUND REMAIN MOIST AND WILL YIELD HIGH AMOUNTS OF
MOISTURE THROUGH EVAPORATION. THIS MOISTURE COULD FUEL A FEW
ISOLATED SHOWERS OR STORMS DURING THE AFTERNOON. WILL LEAVE THE
SLIGHT CHANCES IN FOR THE AFTERNOON ONLY BUT MOST OF THE AREA SHOULD
REMAIN PRECIPITATION FREE.

LEANED TOTALLY WITH THE WARMER MAV NOS FOR SUNDAY AS H850
TEMPERATURES LOOK TO BE AROUND +12C WITH SOME SUNSHINE. LOOK FOR
HIGHS GENERALLY 70-75...EXCEPT 65-70 ACROSS THE HIGHER
TERRAIN...ESPECIALLY TO THE EAST OF THE HUDSON VALLEY.

BY SUNDAY NIGHT...A SHORT WAVE AND APPROACHING WARM FRONT WILL
INCREASE THE THREAT OF SHOWER AND STORMS ONCE MORE...ESPECIALLY
OVERNIGHT. THE SETUP IS SOMEWHAT CONDUCIVE FOR AN MCS TO FORM ACROSS
THE DACKS AND SPREAD SOUTHEASTWARD ALONG OR JUST BEHIND THIS FRONT.

THE MET NOS ON MONDAY LOOK TOO UNREALISTICALLY LOW GIVEN H850
TEMPERATURES BETWEEN 12-14C ALONG WITH A SSW FLOW BEHIND THE WARM
FRONT AND AT LEAST SOME SUNSHINE. IN FACT...THE GFS VALUES MIGHT BE
A TAD LOW. WENT WITH THE GFS BUT ADDED A DEGREE TO VALUES. THIS
STILL KNOCKS HIGH TEMPERATURES DOWN A LITTLE COMPARED TO THE
PREVIOUS PACKAGE. HIGHS MONDAY LOOK TO BE IN THE UPPER 70S IN THE
HUDSON VALLEY...70-75 MOST OTHER PLACES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE MET NOS ON SUNDAY LOOK TOO UNREALISTICALLY LOW GIVEN H850
TEMPERATURES BETWEEN 12-14C ALONG WITH A SSW FLOW AND AT LEAST SOME
SUNSHINE. IN FACT...THE GFS VALUES MIGHT BE A TAD LOW. WENT WITH THE
GFS BUT ADDED A DEGREE TO VALUES. THIS STILL KNOCKS HIGH
TEMPERATURES DOWN A LITTLE COMPARED TO THE PREVIOUS PACKAGE. HIGHS
SUNDAY LOOK TO BE IN THE UPPER 70S IN THE HUDSON VALLEY...70-75 MOST
OTHER PLACES.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
EXPECT ANY LEFTOVER FOG AND STRATUS WILL HAVE DISSIPATED AT THE
KGFL/KALB TAF SITES BY THE START OF THE NEW TAF PERIOD AT 12Z
SATURDAY. HOWEVER...FOG/STRATUS WILL LINGER AT KPOU UNTIL AROUND
13Z...SO MVFR/IFR CIGS/VSBYS FORECAST THERE UNTIL 13Z. AFTER
13Z...EXPECT MAINLY VFR CONDITIONS AT THE TAF SITES...BUT ONCE
AGAIN...CONVECTION IS LIKELY THIS AFTERNOON...SO HAVE FORECAST VFR
CIGS WITH VCSH AND CB INCLUDED IN THE FORECAST BETWEEN 21/17Z AND
22/01Z. AFTER 22/01Z...MAINLY VFR CONDITIONS...WITH THE LIKELIHOOD
THAT THE TAF SITES WILL HAVE FOG DEVELOP AGAIN BY AROUND OR AFTER
06Z SUNDAY...BUT HAVE ONLY FORECAST LIGHT FOG FOR NOW SINCE IT
APPEARS THAT THERE WILL A BKN DECK OF MID CLOUDS ACROSS THE REGION
TONIGHT.

SURFACE WINDS WILL BE CALM THROUGH ABOUT 12Z...THEN NORTH OR
NORTHEAST AT LESS THAN 10 KTS FOR MOST OF SATURDAY...THEN BECOME
CALM AGAIN AFTER SUNSET.

OUTLOOK...
SUN...VFR. NO SIG WX.
MON-WED...VFR/MVFR. CHC -SHRA/TSRA.

&&

.FIRE WEATHER...
RH VALUES WILL BE VERY HIGH TO START ONCE MORE...CLOSE TO 100
PERCENT. SOME DRYING WILL TAKE PLACE WITH SOME SUNSHINE AND RH
VALUES FALLING TO THE 50S BY AFTERNOON WITH A N OR NW BREEZE 5-10
MPH. HOWEVER...MORE SHOWERS AND EVEN THUNDERSTORMS ARE POSSIBLE
DURING THE AFTERNOON AND EVENING. THEY SHOULD NOT BE AS NUMEROUS AS
FRIDAY AND THE RAINFALL AMOUNTS PROBABLY WILL NOT AVERAGE A QUARTER
OF AN INCH (BUT A FEW CELLS COULD CONTAIN HEAVY RAINFALL).

FULL RECOVERY TONIGHT WITH RH VALUES NEAR 100 PERCENT.

SUNDAY...FINALLY MOST IF NOT ALL PLACES WILL GET A BREAK FOR ANY
SHOWER ACTIVITY. WE STILL INCLUDE A SLIGHT CHANCE. THE WIND WILL
TURN SSE AT THE SURFACE 5-15 MPH WITH AFTERNOON RH VALUES DOWN
AROUND 50 PERCENT IN THE VALLEYS...60 ACROSS THE HIGHER TERRAIN.

UNFORTUNATELY...OUR WEATHER LOOKS TO BE COME UNSETTLED SUNDAY NIGHT
AS MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. NEXT WEEK THE
THREAT FOR SHOWERS AND STORMS LOOKS THERE EVERY DAY...MAINLY DURING
THE AFTERNOON. HUMIDITY VALUES WILL CONTINUE TO BE HIGH FOR THIS
TIME OF YEAR BUT THERE WILL BE TIMES OF SUNSHINE...WARM TEMPERATURES
WITHOUT ANY RAINFALL.

&&

.HYDROLOGY...
TODAY WILL START OFF MAINLY DRY. HOWEVER...MORE SHOWERS...AND A FEW
THUNDERSTORMS...ARE POSSIBLE BY AFTERNOON. RAINFALL AMOUNTS WILL BE
NOT BE AS HEAVY AS FRIDAY.

TONIGHT AND MOST...IF NOT ALL OF SUNDAY...WILL PROBABLY BE DRY.
THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SUNDAY
AFTERNOON.

A FRONTAL SYSTEM IS FORECAST TO APPROACH THE REGION FIRST AS A WARM
FRONT SUNDAY NIGHT. IT IS THEN EXPECTED TO STALL NEAR THE REGION
MONDAY NIGHT OR TUESDAY. THIS WILL AGAIN BRING ABOUT UNSETTLED
WEATHER. IT WILL BE DRY MUCH OF THE TIME BUT THERE WILL BE A THREAT
OF SHOWERS AND THUNDERSTORMS...WITH THE GREATEST THREAT DURING THE
AFTERNOON AND EARLY EVENING HOURS. PRECIPITABLE WATER AMOUNTS WILL
BE HIGH...SO THERE WILL BE A POTENTIAL FOR HEAVY DOWNPOURS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/RCK
NEAR TERM...HWJIV/11
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...GJM/SNYDER
FIRE WEATHER...
HYDROLOGY...HWJIV
Hazardous weather outlook, May 21, 5:03 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 AM EDT SAT MAY 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
503 AM EDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
ANY THUNDERSTORM THAT FORMS WILL MOVE NORTHEAST TO SOUTHWEST
AROUND 20 MPH. ANY THUNDERSTORM MIGHT CONTAIN LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.